Nilpotency of derivations. II
Authors: L. O. Chung and Jiang Luh
Journal: Proc. Amer. Math. Soc. 91 (1984), 357-358
MSC: Primary 16A72; Secondary 16A12
MathSciNet review: 744628
Full-text PDF Free Access
Abstract: The authors recently proved that for a semiprime ring without -torsion, a nilpotent derivation must have odd nilpotency. In this paper, we show the intriguing phenomenon that for a semiprime ring with characteristic 2, the nilpotency of a nilpotent derivation must be of the form . Combining these two results, we show that for a general semiprime ring with no torsion condition, the nilpotency of a nilpotent derivation is either odd or a power of 2.
O. Chung and Jiang
Luh, Nilpotency of derivations, Canad. Math. Bull.
26 (1983), no. 3, 341–346. MR
L. O. Chung and Jiang Luh, Corrigendum to the paper: “Nilpotency of derivations”, Canad. Math. Bull. 29 (1986), no. 3, 383–384. MR 846722, https://doi.org/10.4153/CMB-1986-060-7
L. O. Chung and Jiang Luh, Nilpotency of derivations. II, Proc. Amer. Math. Soc. 91 (1984), no. 3, 357–358. MR 744628, https://doi.org/10.1090/S0002-9939-1984-0744628-9
Lung O. Chung, Yuji Kobayashi, and Jiang Luh, Remark on nilpotency of derivations, Proc. Japan Acad. Ser. A Math. Sci. 60 (1984), no. 9, 329–330. MR 778520
-  L. O. Chung and Jiang Luh, Nilpotency of derivatives on an ideal, Proc. Amer. Math. Soc. 90 (1984), no. 2, 211–214. MR 727235, https://doi.org/10.1090/S0002-9939-1984-0727235-3